Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 227, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2006, 7:50 PM EDT for Chesterfield County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 7:50 PM EDT (23:50 UTC)
- Expired
- Jul 22, 2006, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222350
SVRCAE
SCC025-230030-
/O.NEW.KCAE.SV.W.0227.060722T2350Z-060723T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
750 PM EDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 830 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF CHESTERFIELD...OR ABOUT 17 MILES NORTHWEST OF
HARTSVILLE...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESTERFIELD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3481 8046 3444 8024 3456 7984 3468 7991
3480 7994
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:54 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 22, 2:54 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EDT SAT JUL 22 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SURFACE BOUNDARY CURRENTLY SITUATED FROM SOUTHWEST PENNSYLVANIA THROUGH EASTERN KENTUCKY INTO NORTHERN ALABAMA. REGIONAL RADAR SHOWING SOME CONVECTION DEVELOPING DEVELOPING ACROSS SOUTHEAST GEORGIA...AND A LINE DEVELOPING JUST WEST OF CHS. UPPER TROUGH EXTENDING FROM THE GREAT LAKES THROUGH THE OHIO VALLEY WILL SWING EAST INTO NEW ENGLAND AND THE MID ATLANTIC LATER TONIGHT AND SUNDAY...WHICH WILL PUSH THE FRONTAL BOUNDARY INTO THE AREA. HAVE DECIDED TO BUMP UP POPS TO LOW LIKELY OVERNIGHT AND CONTINUE THEM INTO SUNDAY WITH THE BOUNDARY APPROACHING AND SHORTWAVE ENERGY NEARBY. MODEST INSTABILITY SHOULD ALLOW CONVECTIVE ACTIVITY TO LINGER INTO THE OVERNIGHT HOURS...HOWEVER THERE IS A POTENTIAL FLY IN THE OINTMENT FOR TONIGHT. THE EXPANDING CONVECTION ACROSS ALABAMA INTO GEORGIA COULD ROB SOME OF THE MOISTURE FROM THE SOUTHWESTERLY FLOW. THE FRONTAL BOUNDARY REMAINS IN THE VICINITY FOR MONDAY AND THEN BASICALLY DISSOLVES BY MID WEEK. WILL KEEP CHANCE POPS RUNNING FOR MONDAY AND TUESDAY WITH DEEP ATMOSPHERIC MOISTURE IN PLACE. TEMPERATURES WILL RUN AT OR BELOW NORMAL DURING THIS PERIOD WITH PLENTY OF MOISTURE IN PLACE. STAYED PRETTY CLOSE TO GUIDANCE NUMBERS WHICH WERE CLUSTERED. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... UPPER PATTERN REFLECTS WEAK TROUGH ALOFT AND NEAR THE SURFACE FOR MUCH OF NEXT WEEK. THIS PATTERN COMBINED WITH PLENTY OF DEEP MOISTURE WILL PROVIDE DIURNALLY DRIVEN CONVECTIVE ACTIVITY DURING THE EXTENDED PERIOD. WILL KEEP CHANCE POPS THROUGHOUT DURING THE PERIOD...WHILE TEMPERATURES WILL REMAIN IN THE UPPER 80S TO LOWER 90S. && .AVIATION... MAINLY VFR CONDITIONS BUT ATMOSPHERE UNSTABLE THIS AFTERNOON AND EVENING WITH LIS -5/-6 AND CAPES 2000-3000. SEA BREEZE HAS FORMED ALL THE WAY FROM SOUTHWEST GEORGIA INTO SOUTHEAST SOUTH CAROLINA AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS FEATURE. THIS MAY LIMIT CONVECTION OVER THE CAE CWA BUT BRIEF MVFR-IFR CONDITIONS POSSIBLE IN SHOWERS AND FEW THUNDERSTORMS STILL POSSIBLE. THUNDERSTORM ACTIVITY STILL WELL WEST AND SOUTH OF THE AREA AT 18Z. WEAK SHORT WAVE MOVING OVER AREA LATE TONIGHT A GOOD CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. STILL A POSSIBILITY OF SEVERE STORMS BUT POTENTIAL APPEARS TO HAVE DIMINISHED OVER THE EARLY AFTERNOON HOURS. OTHERWISE...BOUNDARY LAYER WINDS LATE TONIGHT AND SUNDAY MORNING LOOK LIKE THEY WILL BE STRONG ENOUGH TO INHIBIT THE DEVELOPMENT OF MUCH FOG NEAR SUNRISE SUNDAY. && .PREVIOUS DISCUSSION... (ISSUED 328 AM EDT SAT JUL 22 2006) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... STRONG UPPER RIDGE CENTERED OVER THE WESTERN US...WITH RIDGE AXIS STILL EXTENDING EASTWARD INTO THE SE US. CONVECTION HAS BEEN FLARING UP OVER THE UPSTATE AND NE GA OVER THE PAST COUPLE OF HOURS...APPEARS TO BE THE RESULT OF BOUNDARY COLLISIONS. OTHER ISOLATED ACTIVITY POPPING UP ACROSS THE CENTRAL FA. WITH RIDGE AXIS STILL EXTENDING ROUGHLY ACROSS OUR CENTRAL FA...AND WITH DIURNAL TREND TOWARDS MORE STABILITY...WILL EXPECT SCATTERED CONVECTION TO AFFECT PRIMARILY THE NORTHERN HALF OF OUR FA THIS MORNING. THE RIDGE WEST/TROUGH EAST UPPER PATTERN TO AMPLIFY FOR TODAY/SUNDAY... THOUGH STRONGEST UPPER ENERGY TO REMAIN TO OUR NORTH. FRONTAL BOUNDARY STILL ON COURSE TO MOVE IN LATE TODAY/TONIGHT...AND STALL OVER THE REGION SUNDAY. THIS ALONG WITH INCREASED ATMOSPHERIC MOISTURE TO RESULT IN INCREASED PRECIP CHANCES. LONG TERM (MONDAY THROUGH FRIDAY)... MADE NO CHANGES. FRONTAL BOUNDARY MAY STILL BE STALLED OVER THE REGION MONDAY. UPPER PATTERN TO DEAMPLIFY...WITH WEAK TROFINESS REMAINING OVER THE EAST INTO MID WEEK. APPEARANCE OF BERMUDA RIDGE TRYING TO BUILD WESTWARD BY LATE WEEK. AVIATION... EXPECT MAINLY VFR CONDITIONS. THE LOW-LEVEL JET SHOULD LIMIT FOG DEVELOPMENT EARLY THIS MORNING. LINGERING UPPER-LEVEL RIDGING SHOULD LIMIT THUNDERSTORM COVERAGE EARLY IN THE TAF PERIOD. EXPECT COVERAGE WILL INCREASE LATER IN THE PERIOD ASSOCIATED WITH STRONG HEATING AND CONVERGENCE ASSOCIATED WITH THE APPROACHING FRONT. HAVE NOT EXPLICITLY FORECASTED THUNDERSTORMS AT THE TERMINALS AT THIS TIME BECAUSE OF TIMING UNCERTAINTY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && HC/HC/TTH
Hazardous weather outlook, Jul 22, 5:13 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 513 AM EDT SAT JUL 22 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230913- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 513 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM MOVING INTO THE REGION PLUS STRONG HEATING AND HIGH MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS AROUND 60 MPH. THE SEVERE WEATHER THREAT WILL BE MAINLY LATE THIS AFTERNOON AND THIS EVENING. HEAVIER RAINFALL AMOUNTS WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS...WITH PONDING OF WATER IN POOR-DRAINAGE AREAS. SEVERE THUNDERSTORM AND FLOOD WATCHES OR WARNINGS MAY BE NEEDED LATER TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jul 22, 4:53 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
453 PM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 S AIKEN 33.47N 81.73W
07/22/2006 AIKEN SC CO-OP OBSERVER
LARGE TREE LIMBS DOWN 5 MILES SOUTH OF AIKEN.
&&
KILMERLocal storm report, Jul 22, 6:03 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
603 PM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL MANNING 33.69N 80.22W
07/22/2006 E0.75 INCH CLARENDON SC TRAINED SPOTTER
NWS SPOTTER REPORTED 3/4 INCH HAIL IN MANNING
&&
KILMERLocal storm report, Jul 22, 6:22 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
622 PM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG AIKEN 33.54N 81.73W
07/22/2006 AIKEN SC EMERGENCY MNGR
TREES DOWN IN AIKEN
0505 PM TSTM WND DMG AIKEN 33.54N 81.73W
07/22/2006 AIKEN SC EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AIKEN
&&
KILMERLocal storm report, Jul 22, 6:37 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 NNE BARNWELL 33.28N 81.35W
07/22/2006 BARNWELL SC PUBLIC
LARGE TREE LIMBS DOWN, FREQUENT LIGHTNING, MINOR FLOODING
&&
KILMERLocal storm report, Jul 22, 7:04 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG FORT GORDON 33.42N 82.14W
07/22/2006 RICHMOND GA LAW ENFORCEMENT
POWERLINES AND LARGE TREE LIMBS DOWN
&&
KILMERSpecial weather statement, Jul 22, 7:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 730 PM EDT SAT JUL 22 2006 GAZ040-063>065-077-SCZ018-025-030-035-036-038-041-230100- AIKEN-BAMBERG-BARNWELL-BURKE-CLARENDON-COLUMBIA-EDGEFIELD-LINCOLN- MCCORMICK-MCDUFFIE-ORANGEBURG-RICHMOND- 730 PM EDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY...RICHMOND COUNTY... MCDUFFIE COUNTY...COLUMBIA COUNTY...LINCOLN COUNTY...MCCORMICK COUNTY...EDGEFIELD COUNTY...CLARENDON COUNTY...AIKEN COUNTY... ORANGEBURG COUNTY...BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 900 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA AND SOUTH CAROLINA EXTENDING EASTWARD THROUGH ORANGEBURG AND CLARENDON COUNTIES. THESE STORMS WERE MOVING EAST AROUND 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILLISTON...TRENTON...OLAR...NEW ELLENTON... MCCORMICK...HILDA...BARNWELL...BAMBERG...ORANGEBURG AND SUMMERTON THROUGH 900 PM EDT. THESE STORMS MAY CONTAIN SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:31 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 44 min |
| Jul 22, 3:36 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 39 min |
| Jul 22, 4:02 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 43 min |
| Jul 22, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| Jul 22, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 26 min |
| Jul 22, 4:21 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 24 min |
| Jul 22, 4:25 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 35 min |
| Jul 22, 4:41 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jul 22, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 39 min |
| Jul 22, 4:55 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jul 22, 4:59 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 46 min |
| Jul 22, 5:09 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 36 min |
| Jul 22, 5:19 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 26 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 50 min |
| Jul 22, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 23 min |
| Jul 22, 5:45 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 45 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 49 min |
| Jul 22, 6:10 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 50 min |
| Jul 22, 6:23 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 52 min |
| Jul 22, 6:44 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.